• Announcements

    • Joelf

      Upgraded Sclero Forums!   05/18/2017

      Welcome to the Upgraded and Redesigned Sclero Forums!!   Our Forums are even better and more up to date than before.   Happy Posting to all our Members!!
sadie20

Newly Diagnosed/meds

4 posts in this topic

Hello All..

So glad to have found this site full of many others who really DO understand. I was diagnosed in Aug 2004 with"watrmelon stomach"..received 3 units blood and 3 Argon laser txs. I remember surfing the web at the time & reading that this was 90% indicative of Scleroderma which freaked me out after seeing the Bob Saget movie about his sister with the disease..it was horrifying to me so I chose to ignore the symptoms. Actually, no problems until Aug this year..started with a spider bite & infection to R arm..treated for several weeks with multiple ATB without success. Finally diagnosed with Limited Sclero r arm..within 4 weeks diagnosis was changed to diffuse with lung involvement. Started taking Imuranwhich was amazing!!! On Thanksgiving, I changed toCellcept per my rheumatologist..arm immediately swollen, red,tight, painful.. I came off and resumed the imuran..which now seems to cause large amt of vomiting(Alk Phos is also elevated). I'm asking my rather new rheumatologist what to do next and she sort of shrugs her shoulders...Any advise? I'm very afraid and need to get back to work if ever possible.. Thanks so much..

Gwen

Share this post


Link to post
Share on other sites

Would an anti nausea drug help?

peanut


You can deprive the body but the soul needs chocolate

my HMO makes me wear a helmet...

Share this post


Link to post
Share on other sites

Hi Sadie,

Welcome to the forums! We are so glad you have found us, but sorry it is because of your scleroderma! You may want to consider seeing a rheumatologist who specializes in scleroderma (maybe you are?). Here is a link that will take you to a list of scleroderma experts.

If you are still vomiting today, I would also call your doctor and let her know. It may be a side effect that she would want to know about right away.

I do hope that you find the right treatment for you soon and start to feel better. Please keep us posted as we are all here for one another...offering support and encouragement, and information and advice when we can.

Again, welcome!

Warm wishes,
Heidi

Share this post


Link to post
Share on other sites

Gwen,
Welcome to the ISN Forums! I'm sorry that you are here due to your scleroderma diagnosis, but as you already know - it's a great place to come for information and support. I agree with Heidi, that - if your current rheumatologist is shrugging her shoulders - then you might pursue a sclero specialist in your area. If you can't find one, please find a rheumatologist that has treated "many" scleroderma patients. There certainly are more treatments than Cellcept and Imuran. Here is the ISN page on Scleroderma Medications.

I was started on Methotrexate and low dose Prednisone and that really did the trick for me. I did finally plateau on its effectiveness and am currently looking for another immunosuppressant. I tried Imuran for 3 weeks and ended up in the ER, so that one is out. Just like scleroderma affecting each of us differently, so do the treatments. So it's a matter of trying them and finding the one that does the job. Just remember, that some drugs, especially the immunosuppresants (Cellcept, Imuran, Methotrexate, etc) take a few months to become fuller effective. So be patient. Sometimes the effect is subtle so just pay attention to your body and record even the slightest of changes.

I hope you find something that works for you and that you find a rheumatologist that isn't lost as to how to treat you. Please let us know how you are doing and any future developments.

Again Welcome!

Big Hugs


Janey Willis

ISN Support Specialist

(Retired) ISN Assistant Webmaster

(Retired) ISN News Director

(Retired) ISN Technical Writer for Training Manuals

International Scleroderma Network (ISN)

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!


Register a new account

Sign in

Already have an account? Sign in here.


Sign In Now